Alert archive / Nebraska / River Flood Advisories in 2016

River Flood Advisory 2, NWS North Platte, NE

May 4, 2016Garden County, Nebraska

NWS North Platte, NE issued this river flood advisory at May 4, 2016, 7:59 AM MDT for Garden County, Nebraska. It was in force for 5 days.

The area

The outline as issued.

The facts

Issued
May 4, 2016, 7:59 AM MDT (13:59 UTC)
Expired
May 9, 2016, 6:00 AM MDT
In force
5 days
Issued by
NWS North Platte, NE
Area
Storm-based polygon

County Garden County, NE

The radar

The North Platte radar (KLNX), 170 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Platte River at Lisco (LSON1).

Action stage
3 ft
Minor stage
4 ft
Moderate stage
5 ft
Major stage
6 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

052 
WGUS83 KLBF 041359
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
859 AM CDT WED MAY 4 2016

...The Flood Advisory continues for the North Platte River...
  North Platte River at Lewellen affecting Garden and Keith Counties

.Recent heavy rainfall and snow melt over the North Platte River
Basin will continue to cause increased flows on the North Platte
River near Lewellen.  The forecast calls for the elevated flows to
continue along the river upstream of Lake McConaughy into early next
week.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned for further developments by listening to NOAA Weather 
Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC069-060159-
/O.NEW.KLBF.FL.Y.0002.160504T1359Z-160509T1200Z/
/LSON1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
859 AM CDT WED MAY 4 2016

The National Weather Service in North Platte has issued a
* Flood Advisory for
  The North Platte River near Lisco.
* until Monday morning.
* At  8:45 AM Wednesday the stage was 2.8 feet.
* Flood stage is 4.0 feet.
* Forecast...The river will rise to near 3.7 feet by Sunday morning.
* Impact...At 4.0 feet...Minor flood stage. Minor flooding with 
  substantial low lying areas flooded along the south side of the 
  river. Flooding begins along the north side of the river.

&&

LAT...LON  4149 10264 4151 10264 4142 10237 4139 10235 
      4136 10235                 

$$

NEC069-101-060159-
/O.CON.KLBF.FL.Y.0001.000000T0000Z-160510T1300Z/
/LEWN1.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
759 AM MDT WED MAY 4 2016

The Flood Advisory continues for
  The North Platte River at Lewellen.
* until Tuesday morning.
* At  6:45 AM Wednesday the stage was 7.5 feet.
* Flood stage is 7.5 feet.
* Forecast...The river will rise to near 7.8 feet by early Monday 
  morning.
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water 
  table levels will cause seepage and flooding of basements and crawl
  spaces near and along the river.

&&

LAT...LON  4136 10235 4140 10235 4130 10196 4126 10197


$$
2 follow-up statements
174 
WGUS83 KLBF 041409
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
909 AM CDT WED MAY 4 2016

...The Flood Advisory continues for the North Platte River...
  North Platte River at Lewellen affecting Garden and Keith Counties

.Recent heavy rainfall and snow melt over the North Platte River
Basin will continue to cause increased flows on the North Platte
River near Lisco and Lewellen.  The forecast calls for the elevated flows to
continue along the river upstream of Lake McConaughy into early next
week.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned for further developments by listening to NOAA Weather 
Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC069-060209-
/O.CON.KLBF.FL.Y.0002.000000T0000Z-160509T1200Z/
/LSON1.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
909 AM CDT WED MAY 4 2016

The Flood Advisory continues for
  The North Platte River near Lisco.
* until Monday morning.
* At  8:45 AM Wednesday the stage was 2.8 feet.
* Flood stage is 4.0 feet.
* Forecast...The river will rise to near 3.7 feet by Sunday morning.
* Impact...At 4.0 feet...Minor flood stage. Minor flooding with 
  substantial low lying areas flooded along the south side of the 
  river. Flooding begins along the north side of the river.

&&

LAT...LON  4149 10264 4151 10264 4142 10237 4139 10235 
      4136 10235                 

$$

NEC069-101-060209-
/O.CON.KLBF.FL.Y.0001.000000T0000Z-160510T1300Z/
/LEWN1.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
809 AM MDT WED MAY 4 2016

The Flood Advisory continues for
  The North Platte River at Lewellen.
* until Tuesday morning.
* At  7:45 AM Wednesday the stage was 7.4 feet.
* Flood stage is 7.5 feet.
* Forecast...The river will rise to near 7.8 feet by early Monday 
  morning.
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water 
  table levels will cause seepage and flooding of basements and crawl
  spaces near and along the river.

&&

LAT...LON  4136 10235 4140 10235 4130 10196 4126 10197


$$
070 
WGUS83 KLBF 051630
FLSLBF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1130 AM CDT THU MAY 5 2016

...The Flood Advisory is cancelled for the North Platte River...
  North Platte River near Lisco affecting Garden County

.River levels along the North Platte River near Lisco are running
high due to recent precipitation...however no flooding is expected
at this time.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned for further developments by listening to NOAA Weather 
Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC069-051700-
/O.CAN.KLBF.FL.Y.0002.000000T0000Z-160509T1200Z/
/LSON1.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1130 AM CDT THU MAY 5 2016

The Flood Advisory is cancelled for
  The North Platte River near Lisco.
* until Monday morning.
* At 10:45 AM Thursday the stage was 3.0 feet.
* Flood stage is 4.0 feet.
* Forecast...The river will remain near 3.2 feet through Saturday 
  morning.
* Impact...At 4.0 feet...Minor flood stage. Minor flooding with 
  substantial low lying areas flooded along the south side of the 
  river. Flooding begins along the north side of the river.

&&

LAT...LON  4149 10264 4151 10264 4142 10237 4139 10235 
      4136 10235                 

$$

sjacobs

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood advisory went out at May 4, 5:18 AM MDT, 2 hours 41 minutes earlier.

Area forecast discussion, May 4, 5:18 AM MDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
618 AM CDT WED MAY 4 2016

.SYNOPSIS...
ISSUED AT 340 AM CDT WED MAY 4 2016

UPPER LEVELS SHOW AN AMPLIFIED RIDGE ACROSS THE ROCKIES WITH A
TROUGH ACROSS THE GREAT LAKES REGION. AT THE SURFACE HIGH
PRESSURE TO THE WEST WITH A STALLED BOUNDARY TO THE NORTHEAST.
INBETWEEN BOTH SYSTEMS WITH A WEAK PRESSURE GRADIENT ACROSS THE
CWA AND WINDS ARE LIGHT.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 340 AM CDT WED MAY 4 2016

MORNING FOG IS STILL POSSIBLE...HOWEVER MODELS ALL IN AGREEMENT
WITH THE DRY AIR TO WIN OUT AND NO FOG IS EXPECTED. ANY FOG THAT
COULD DEVELOP WILL BE BRIEF AND ISOLATED...HOWEVER WITH MOST
SITES HAVING A GOOD 3 TO 5 DEGREES T/TD SPREAD...FOG LOOKS
UNLIKELY.

RIDGE EXPANDS ACROSS THE AREA TODAY WITH THE CONTINUED WARM UP.
850 MB TEMPS ACROSS WESTERN NEB TO SOAR INTO THE UPPER TEENS
C...WITH GUIDANCE FOLLOW WHICH PUTS HIGHS INTO THE LOWER TO MID
70S. A LITTLE COOLER ACROSS NORTH CENTRAL...WHERE HIGHS AROUND
70.

TONIGHT WILL BE ANOTHER DRY AND MILD NIGHT...WELL AT LEAST SEEMS
MILD COMPARED TO WHAT HAS BEEN EXPERIENCED OVER THE PAST WEEK.
WITH LOWS IN THE LOWER TO MID 40S EXPECTED...THIS IS ONLY
SLIGHTLY ABOVE SEASONAL AVERAGES.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 340 AM CDT WED MAY 4 2016

A LARGE UPPER TROUGH WILL DEVELOP INTO A CLOSED LOW ACROSS THE
SOUTHWESTWERN CONUS THURSDAY INTO FRIDAY. UPPER LEVEL RIDGING
WILL BUILD ACROSS THE CENTRAL PORTIONS OF THE COUNTRY AHEAD OF
THIS FEATURE...WITH A THERMAL RIDGE AND VERY WARM TEMPERATURES.
THURSDAY EXPECT HIGHS IN THE LOWER 80S...AND MID 80S AT MOST
LOCALS FRIDAY.

THE CLOSED UPPER LOW WILL BEGIN TO MIGRATE SLOWLY EAST TOWARD OUR
AREA THROUGH THE WEEKEND. THERE APPEARS TO BE SOME POTENTIAL
FRIDAY NIGHT INTO EARLY SATURDAY MORNING FOR A FEW ELEVATED
SHOWERS/TSTMS TO DEVELOP NORTH OF A WARM FRONTAL BOUNDARY THAT
WILL EXTEND FROM SOUTH CENTRAL INTO SOUTHWEST NEBRASKA. A
LIMITING FACTOR HERE IS THE LACK OF BETTER MOISTURE. ALTHOUGH
MOISTURE WILL BE IN THE PROCESS OF RETURNING NORTHWARD...H850MB
DEW POINTS WILL ONLY BE IN THE 4C TO 6C RANGE...AND MID LEVEL
INSTABILITY WEAK. WILL MAINTAIN THE SLIGHT CHANCE POPS CURRENTLY
IN THE FORECAST...BUT WILL NOT INCREASE POPS DUE TO THE LIMITED
MOISTURE AND WEAK INSTABILITY.

BY SATURDAY AFTERNOON AND SATURDAY NIGHT...MODELS CONTINUE TO
HINT AT AN MCS DEVELOPING ACROSS NORTHEAST COLORADO LATE SATURDAY
AFTERNOON AND THEN MOVING NORTHEAST ALONG AND NORTH OF THE WARM
FRONT THAT WILL REMAIN ANCHORED ACROSS SOUTHERN NEBRASKA.
MOISTURE WILL HAVE INCREASED BY THIS TIME...WITH SOME POOLING OF
LOW LEVEL MOISTURE TO THE NORTH OF THE WARM FRONT ACROSS CENTRAL
AND SOUTHWEST NEBRASKA. H850MB DEW POINTS PROJECTED TO BE 10C TO
12C NORTH OF THE WARM FRONT...ALONG WITH STEEP MID LEVEL LAPSE
RATES. LOW LEVEL LAPSE RATES WILL ALSO BE STEEP ACR0SS FAR
SOUTHWEST NEBRASKA WHERE TEMPERATURES WILL RISE INTO THE MID 70S
SATURDAY AFTERNOON. SFC BASED CAPE VALUES NEARING 2000 J/KG AND
ADEQUATE SHEAR WILL CREATE SOME POTENTIAL FOR SEVERE TSTMS...AND
AGREE WITH SPC HIGHLIGHTING THE THREAT FOR SCATTERED SUPERCELL
TSTM DEVELOPMENT.

BY SUNDAY INTO MONDAY...THE CLOSED UPPER LOW WILL SLOWLY MIGRATE
INTO THE CENTRAL PLAINS. THE GFS/GEFS IS SOUTH WITH THE TRACK
ACROSS KANSAS. THIS WOULD LIKELY KEEP THE THREAT OF STRONGER
TSTMS SOUTH OF THE AREA SUNDAY...WITH JUST SHOWERS AND ISOLATED
TSTMS ACROSS OUR IMMEDIATE AREA. THE ECMWF ON THE OTHER HAND IS
FARTHER NORTH WITH THE TRACK...AND INDICATES THE WARM FRONT AND
THE POTENTIAL FOR STRONGER STORMS REMAINING IN OUR AREA.

EARLY NEXT WEEK THE SYSTEM WILL BEGIN TO MOVE EAST OF THE
AREA...BUT WILL ONLY SLOWLY EXIT THE REGION. STILL APPEARS TO BE
POTENTIAL FOR WRAP AROUND SHOWERS AND PERHAPS A TSTM ON THE
BACKSIDE OF THE SYSTEM LINGERING INTO TUESDAY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 618 AM CDT WED MAY 4 2016

VFR CONDITIONS EXPECTED THE NEXT 24 HOURS. LIGHT
NORTHWEST/VARIABLE WINDS THIS MORNING BECOME NORTHERLY NEAR 10
KTS FOR THE AFTERNOON. WINDS BECOME LIGHT AND VARIABLE TONIGHT.

&&

.HYDROLOGY...
ISSUED AT 340 AM CDT WED MAY 4 2016

MANY AREA CREEKS AND RIVERS CONTINUE TO RUN HIGH WITH SEVERAL
NEAR OR AT BANK FULL. THE NORTH PLATTE RIVER AT LEWELLEN IS
CURRENTLY JUST BELOW FLOOD STAGE BUT IS BEING MONITORED CLOSELY
AS A RISE ABOVE FLOOD STAGE IS POSSIBLE BY THE END OF THE WEEK.
THIS COMING WEEKEND WILL SEE THE POTENTIAL FOR SHOWERS AND
THUNDERSTORMS WHICH COULD PRODUCE SOME HEAVY RAINFALL...WHICH
WILL REQUIRE A CLOSE EYE AS RECENT PRECIP HAS MOST SOILS NEARLY
SATURATED.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MASEK
SHORT TERM...MASEK
LONG TERM...TAYLOR
AVIATION...MASEK
HYDROLOGY...MASEK
Hazardous weather outlook, May 4, 4:00 AM MDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
500 AM CDT WED MAY 4 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-051000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
500 AM CDT WED MAY 4 2016 /400 AM MDT WED MAY 4 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

WARM TEMPERATURES AND DRY CONDITIONS ARE HELPING...HOWEVER SEVERAL
SMALL CREEKS AND RIVERS ACROSS THE OUTLOOK AREA REMAIN ELEVATED
WITH SOME NEARING BANK FULL. ALSO SEVERAL REPORTS OF STANDING
WATER IN FIELDS AND DITCHES HAVE BEEN RECEIVED. USE CAUTION IN AND
AROUND ANY AREAS WITH STANDING WATER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

INCREASED RUNOFF THREAT REMAINS THROUGH MUCH OF THE WEEK DUE TO
ABNORMALLY WET CONDITIONS...BUT THE PROSPECTS OF ADDITIONAL
PRECIPITATION THROUGH FRIDAY IS LOW. THE NEXT CHANCE FOR SHOWERS
AND THUNDERSTORMS ARRIVES FRIDAY NIGHT AND CONTINUES THROUGH THE
WEEKEND INTO NEXT WEEK.

SOME THUNDERSTORMS MAY BE SEVERE SATURDAY AFTERNOON AND
EVENING...GENERALLY SOUTH OF INTERSTATE 80. AT THIS TIME...THE
PRIMARY THREAT WILL BE LARGE HAIL.

ADDITIONAL STRONG OR SEVERE STORMS WILL BE POSSIBLE SUNDAY ACROSS
SOUTHWEST INTO CENTRAL NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

Nearby

River Flood Advisories in Nebraska, 2016Every river flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.